MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451513H0
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, blue plastic pieces were found broken off inside the packages of seven 5f tempo diagnostic catheters that were hanging from a cart.There was no reported patient injury.One package of 5f 100cm tempo diagnostic catheters showed visible damage, and all seven devices from the same lot are being returned.The devices remain intact in their original sterile packaging and have not been opened.The devices were stored in a sterile operating room under standard hospital lighting and kept within the catheter cabinet inside the procedure room with glass panel doors.All storage areas are climate controlled, and the devices were not reprocessed, resterilized, or exposed to uv or ozone disinfection.The hospital did not observe the same malfunction in other units but chose to return the entire lot as a precaution to ensure patient safety.All seven devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, blue plastic pieces were found broken off inside the packages of seven 5f tempo diagnostic catheters that were hanging from a cart.There was no reported patient injury.One package of 5f 100cm tempo diagnostic catheters showed visible damage, and all seven devices from the same lot are being returned.The devices remain intact in their original sterile packaging and have not been opened.The devices were stored in a sterile operating room under standard hospital lighting and kept within the catheter cabinet inside the procedure room with glass panel doors.All storage areas are climate controlled, and the devices were not reprocessed, resterilized, or exposed to uv or ozone disinfection.The hospital did not observe the same malfunction in other units but chose to return the entire lot as a precaution to ensure patient safety.All seven devices will be returned for evaluation.An image was provided that shows the distal portion of catheter within its storage pouch.Blue polymer flakes can be seen within the packaging however, it's not possible to determine where they originate from.Seven devices were returned and analyzed under (b)(4).(b)(4) seven sterile devices identified as cath tempo 5f ber 100cm were received for analysis within a single plastic bag, with each device individually contained in its original sealed packaging; the device corresponding to this complaint was removed from its packaging for evaluation.Visual inspection identified the strain relief as partially pulverized and severely cracked, with portions remaining adhered to the catheter, and no additional anomalies were observed.Microscopic examination of the strain relief, catheter body, and catheter hub further confirmed that the strain relief was pulverized and severely cracked, and the catheter body exhibited extensive cracking along its length, with no additional anomalies detected.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic inspections, the returned sterile device exhibited degradation characteristics, and escalation for more in-depth investigation and evaluation was required, with appropriate notifications issued to ensure awareness and follow-up.(b)(4) the device corresponding to this complaint was removed from its packaging for evaluation.Visual inspection of both devices did not identify apparent signs of degradation on the catheter body, and the strain relief was observed to be intact and properly adhered to the catheter; however, a yellowish discoloration was noted on the catheter hub, with no other anomalies observed during visual examination.Following visual inspection, microscopic examination of the strain relief, catheter body, and catheter hub areas of both devices identified that the distal end of the strain relief was partially cracked, and the catheter body exhibited a severely cracked condition with extensive cracking along its length.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic inspections, the returned sterile device exhibited degradation characteristics and required escalation for further investigation and evaluation, with appropriate quality communications issued to ensure awareness and follow-up.(b)(4) the device corresponding to this complaint was removed from its packaging for evaluation.Visual inspection identified the strain relief as partially pulverized and severely cracked, with portions remaining adhered to the catheter, and no additional anomalies were observed.Microscopic examination of the strain relief, catheter body, and catheter hub further confirmed that the strain relief was pulverized and severely cracked, and the catheter body exhibited extensive cracking along its length, with no additional anomalies detected during microscopic evaluation.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic evaluations, the returned sterile device exhibited degradation characteristics and required escalation for further investigation and evaluation, with appropriate quality communications issued to ensure awareness and follow-up.(b)(4) the device corresponding to this complaint was removed from its packaging for evaluation.During visual inspection, the strain relief was observed to be partially pulverized and severely cracked, with portions remaining adhered to the catheter, and no additional anomalies were noted.Microscopic examination of the strain relief, catheter body, and catheter hub areas further confirmed that the strain relief was pulverized and severely cracked, and the catheter body exhibited extensive cracking along its length, with no additional anomalies detected during microscopic evaluation.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic evaluations, the returned sterile device exhibited degradation characteristics and required escalation for further investigation and evaluation, and a quality alert was issued to ensure awareness and appropriate follow-up.(b)(4) the device corresponding to this complaint was removed from its packaging for evaluation.Visual inspection identified the strain relief as partially pulverized and severely cracked, with portions remaining adhered to the catheter, and no additional anomalies were observed.Microscopic examination of the strain relief, catheter body, and catheter hub further confirmed that the strain relief was pulverized and severely cracked, and the catheter body exhibited extensive cracking along its length, with no additional anomalies detected during microscopic evaluation.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic inspections, the returned sterile device exhibited degradation characteristics and required escalation for further investigation and evaluation, and a quality alert was issued to ensure awareness and appropriate follow-up.(b)(4) the device corresponding to this complaint was removed from its packaging for evaluation.During visual inspection, the strain relief was observed to be partially pulverized and severely cracked, with portions remaining adhered to the catheter, and no additional anomalies were noted.Microscopic examination of the strain relief, catheter body, and catheter hub was performed to further evaluate device condition, during which the strain relief was again observed to be pulverized and severely cracked, and the catheter body exhibited extensive cracking along its length, with no additional anomalies detected.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic inspections, the returned sterile device was confirmed to exhibit degradation characteristics, and escalation for further investigation and evaluation was required, with appropriate quality communications issued to ensure awareness and follow-up.(b)(4) the device corresponding to this complaint was removed from its packaging for evaluation.During visual inspection, the strain relief was observed to be partially pulverized and severely cracked, with portions remaining adhered to the catheter, and no additional anomalies were noted.Microscopic examination of the strain relief, catheter body, and catheter hub areas further confirmed that the strain relief was pulverized and severely cracked, and the catheter body exhibited extensive cracking along its length, with no additional anomalies detected during microscopic evaluation.Dimensional analysis to measure the internal and external diameters of the device could not be performed due to the overall condition of the device, particularly the severe pulverization of the strain relief and the severely cracked condition of the catheter body.Based on the visual and microscopic inspections, the returned sterile device was confirmed to exhibit degradation characteristics, and escalation for further investigation and evaluation was required, with a quality alert issued to ensure awareness and appropriate follow-up.The reported ¿strain relief ¿ degradation¿ and ¿catheter (body/shaft) ¿ degradation¿ were found on all 7 returned devices.Based on the available information, the specific cause of the degradation could not be determined.Potential contributing factors include storage or handling conditions within the reporting facility or factors associated with the manufacturing process of the unit.Users are trained to inspect products for signs of damage prior to and during use, and any product showing damage is not to be used.The product labeling includes information for safety intended to make users aware of such risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not expose to organic solvents.¿ because a potential link to the manufacturing process could not be excluded, an investigation has been initiated.No additional actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23510031
Report Number9616099-2025-01814
Device Sequence Number21238065
Product Code DQO
UDI-Device Identifier10705032008440
UDI-Public(01)10705032008440(17)260531(10)18219671
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number451513H0
Device Lot Number18219671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer10/29/2025
01/07/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date11/24/2025
01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown